Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Ferris_Dandini

Did anybody clear up quickly on accutane?

Recommended Posts

From what I've heard pretty much everybody gets the initial outbreak; some even breakout for the duration of the course. But has anybody actually cleared up quickly on accutane? Has anyone been lucky enough to avoid an horrendous flare-up?

Share this post


Link to post
Share on other sites

no. i broke out for the first 4 months. i didn't start to really see an improvement until the 5th month and that's when i started to really clear up. by month 6 my skin was flawless. unfortunately about 4 months later my acne returned and it wasn't for lack of trying. i still took care of my skin. it wasn't as bad, but it was bad enough to where i started to get depressed again.

Share this post


Link to post
Share on other sites

2.5 months here . First @ 40 mgs, last ones @ 80 mgs. Breaking out like i never broke out before. My face is basically a tomato lol.

Share this post


Link to post
Share on other sites

I cleared pretty quick this time on a relatively low dose with no flare. The first time i didn't clear until two months after a nine month, high dose course. I can't remember if i got a flare then or not, it was a long time ago.

Not everyone gets an initial breakout, in fact more people don't than do, but there's always a chance. Your chances of getting one are lower if you are started on a lower dose and worked up to a higher one, with a chance of flare each time the dose is increased. It also seems to lessen the probability of initial breakout if your acne is somewhat under control via topicals or a course of antibiotics right before you begin Accutane.

Share this post


Link to post
Share on other sites

I cleared pretty quick this time on a relatively low dose with no flare. The first time i didn't clear until two months after a nine month, high dose course. I can't remember if i got a flare then or not, it was a long time ago.

Not everyone gets an initial breakout, in fact more people don't than do, but there's always a chance. Your chances of getting one are lower if you are started on a lower dose and worked up to a higher one, with a chance of flare each time the dose is increased. It also seems to lessen the probability of initial breakout if your acne is somewhat under control via topicals or a course of antibiotics right before you begin Accutane.

I reckon I'm a moderate case although it's starting to have a huge affect on me confidence-wise. I get a few nasty lesions on my face, chest and back but am resistant to antibiotics. I'm seeing a new derm on friday and I'm thinking maybe something like 10mg twice a day would be a good place to start, that's assuming all the tests come back ok. What dosage were you using on your second course if you don't mind me asking?

meee! i never got the initial break out, my skin started to clear up right away! =)

Cool! I'm glad to hear it's not all doom and gloom on accutane. How bad was your skin and what dosage were you on? You must have had some side-effects?

Share this post


Link to post
Share on other sites

I cleared up right away on Accutane. I still broke out for the first week or so but I would attribute that to cysts having formed prior to beginning the Accutane treatment, and these were just working their way to the surface, not the "flare-up" that some people endure. I've read that it takes anywhere between 7 - 21 days for them to come out after forming but my experience tells me my personal window is about 4 - 16 days and usually 7 - 8. I can reasonably predict when it will happen now depending on what stress I encountered and when. Example: I could be fine for a couple of weeks then go through a stressful day for let's say - an entire Monday, complete with a neverending knot and burning in my stomach. The following Monday or Tuesday I kinda know what I'm in for as far as my face is concerned. But once I started the Accutane, that last wave of zits/cysts was over pretty quickly. The life expectancy of a zit decreases dramatically when taking Accutane.

Share this post


Link to post
Share on other sites

no. i broke out for the first 4 months. i didn't start to really see an improvement until the 5th month and that's when i started to really clear up. by month 6 my skin was flawless. unfortunately about 4 months later my acne returned and it wasn't for lack of trying. i still took care of my skin. it wasn't as bad, but it was bad enough to where i started to get depressed again.

It's weird. People either seem to clear up quickly or they don't clear until the end of the course. I'm hoping I'll fall into the first group but if not then I'll just have to deal with it I guess. Did you do a second course on a lower dosage?

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×